MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LEVEEN SUPERSLIM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION LEVEEN SUPERSLIM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 36705
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the needle was damaged.A radio frequency ablation procedure was being performed on a tumor for a patient with liver cancer.The leveen superslim was being used for this procedure.During the procedure the needle was found to be deformed after ablation of the needle canal.This device was removed from the patient and a new needle was used to successfully complete the procedure.There were no patient complications that were reported and the patient was doing fine.
 
Additional Manufacturer Narrative
Unit returned with its original box, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The returned device matches with upn provided by the customer.Visual inspection the electrode and cable were returned for analysis.No visual damages defects were observed on the cable, electrode, handle, cannula and connector.Residues observed on the device indicated use and handling of the device.Functional inspection a functional evaluation extended and retracted the tines without resistance, after the tines were extended it was noticed that some of them were bent.
 
Event or Problem Description

Brand Name
LEVEEN SUPERSLIM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10053643
Report Number2134265-2020-06109
Device Sequence Number16839841
Product Code GEI
UDI-Device Identifier08714729441694
UDI-Public08714729441694
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Model Number36705
Device Catalogue Number36705
Device Lot Number0024179049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer06/18/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date06/23/2020
Patient Sequence Number1
Patient Age60 YR
Patient Weight72